Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 13, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Oct 14, 2007, 3:35 PM CDT for 35 counties in Iowa. It took effect at Oct 14, 2007, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2007, 3:35 PM CDT (20:35 UTC)
- In effect from
- Oct 14, 2007, 4:00 PM CDT
- Expired
- Oct 15, 2007, 3:48 AM CDT
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 35 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 142035 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT SUN OCT 14 2007 ...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF IOWA TONIGHT... .LOW PRESSURE CURRENTLY ACROSS CENTRAL KANSAS WILL LIFT NORTHEAST INTO WEST CENTRAL IOWA TONIGHT AND INTO MONDAY. AS THIS OCCURS...A WARM FRONTAL BOUNDARY WILL REMAIN STALLED OVER CENTRAL IOWA. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST ALONG AND NORTH OF THE FRONTAL BOUNDARY TONIGHT AND MONDAY. THE BOUNDARY INTERACTING WITH UNSEASONABLY HIGH AVAILABLE MOISTURE WILL BRING THE POTENTIAL FOR VERY HEAVY RAINFALL. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-081- 092-150445- /O.NEW.KDMX.FF.A.0013.071014T2100Z-071015T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...CORNING...BEDFORD 335 PM CDT SUN OCT 14 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK... HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD... GREENE...GUTHRIE AND SAC. * THROUGH MONDAY AFTERNOON * NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IN ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE STREAMS OUT OF THEIR BANKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ IAZ072-073-082-083-093-094-150445- /O.NEW.KDMX.FF.A.0013.071015T0600Z-071015T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON... OSCEOLA...MOUNT AYR...LEON 335 PM CDT SUN OCT 14 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...CLARKE...DECATUR...MADISON... RINGGOLD...UNION AND WARREN. * FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON * NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IN ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE STREAMS OUT OF THEIR BANKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DONAVON
2 follow-up statements
000 WGUS63 KDMX 150145 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 845 PM CDT SUN OCT 14 2007 ...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF IOWA TONIGHT... .LOW PRESSURE OVER NORTH EAST KANSAS WILL LIFT INTO SOUTHWEST IOWA BY MONDAY MORNING. AS THIS OCCURS...A FRONTAL BOUNDARY WILL STALL OVER CENTRAL IOWA. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST ALONG AND NORTH OF THE FRONTAL BOUNDARY THROUGH MONDAY. THE BOUNDARY INTERACTING WITH UNSEASONABLY HIGH MOISTURE WILL BRING THE POTENTIAL FOR VERY HEAVY RAINFALL AND FLOODING. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-081- 092-150945- /O.CON.KDMX.FF.A.0013.000000T0000Z-071015T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...CORNING...BEDFORD 845 PM CDT SUN OCT 14 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS... HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH... WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * THROUGH MONDAY AFTERNOON * NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING AS WELL. IN ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE STREAMS OUT OF THEIR BANKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ IAZ072-073-082-083-093-094-150945- /O.CON.KDMX.FF.A.0013.071015T0600Z-071015T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON... OSCEOLA...MOUNT AYR...LEON 845 PM CDT SUN OCT 14 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...CLARKE...DECATUR...MADISON...RINGGOLD...UNION AND WARREN. * FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON * NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IN ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE STREAMS OUT OF THEIR BANKS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ REV
000 WGUS63 KDMX 150848 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 348 AM CDT MON OCT 15 2007 ...HEAVY RAINFALL THREAT HAS DIMINISHED ACROSS THE AREA... IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-081- 092-151000- /O.CAN.KDMX.FF.A.0013.000000T0000Z-071015T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...ATLANTIC...GREENFIELD...CORNING...BEDFORD 348 AM CDT MON OCT 15 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. ALTHOUGH THE POTENTIAL FOR ADDITIONAL RAINFALL EXISTS TODAY INTO TONIGHT...THE THREAT FOR HEAVY RAINFALL LEADING TO FLASH FLOODING HAS DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ IAZ072-073-082-083-093-094-151000- /O.CAN.KDMX.FF.A.0013.000000T0000Z-071015T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON... OSCEOLA...MOUNT AYR...LEON 348 AM CDT MON OCT 15 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL IOWA HAS BEEN CANCELLED. ALTHOUGH THE POTENTIAL FOR ADDITIONAL RAINFALL EXISTS TODAY INTO TONIGHT...THE THREAT FOR HEAVY RAINFALL LEADING TO ADDITIONAL FLASH FLOODING CONCERNS HAS DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ ALBRECHT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Oct 14, 3:20 PM CDT, 15 minutes earlier.
Area forecast discussion, Oct 14, 3:20 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR WATCH PLACEMENT NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CDT SUN OCT 14 2007 .SYNOPSIS... LONG WAVE TROF ACRS THE ROCKIES PROVIDING DEEP SOUTHERLY FLOW INTO THE MIDWEST. ASSOCIATED SFC SYSTEM WITH LOW IN KANSAS AND WARM FRONT EXTENDING NORTHEAST INTO IOWA AS AMPLE MOISTURE STREAMS NORTHWARD. PWATS HAVE INCREASED TO BETWEEN 1.25 AND 1.50 INCHES WHICH IS WELL OVER 200 PERCENT OF NORMAL. STAGE IS BEING SET FOR SIGNIFICANT RAINFALL ACRS PORTIONS OF THE CWA THIS EVENING THROUGH SUNDAY AS THE UPPER TROF PULLS INTO THE PLAINS. && .DISCUSSION... UPPER LOW WL BEGIN ITS SLOW PROGRESSION INTO THE PLAINS TONIGHT WITH SFC LOW LIFTING FROM KANSAS INTO WESTERN IA BY MORNING. STRONG MOISTURE TRANSPORT AHEAD OF THE LOW WL IMPINGE UPON THE BOUNDARY AND COMBINED WITH GOOD SYNOPTIC FORCING...WL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORMS ACTIVITY. THIS PCPN WL INITIALLY BE ACRS PORTIONS OF WESTERN AND NORTHERN IA ALONG AND GENERALLY NORTHWEST OF THE SFC BOUNDARY. LOCATION OF MAIN BAND OF PCPN NORTH OF FRONT WL MOVE LITTLE DURING THE OVERNIGHT AS SFC BOUNDARY PROGRESSES VERY LITTLE. EXPECT TRAINING SHRA/TSRA IN THOSE LOCATIONS AND WITH HIGH PWATS...EXPECT FLASH FLOODING TO BE PROBLEMATIC. ADDITIONAL HYDROLOGIC INFORMATION CAN BE FOUND IN THE DISCUSSION BELOW. A MORE PROGRESSIVE BAND OF SHRA/TSRA IS EXPECTED ALONG THE SFC TROF AXIS MOVING ACRS CNTRL AND SOUTHERN IA AFTER MIDNIGHT INTO MONDAY MORNING. INSTABILITY IS EXPECTED TO REMAIN IN CHECK FOR THE MOST PART...HOWEVER SUFFICIENT UPDRAFTS TO PRODUCE MARGINALLY SEVERE HAIL WL BE POSSIBLE. SFC LOW WL DRIFT NORTHWARD ACRS WESTERN IA ON MONDAY WITH FORCING LIFTING GRADUALLY NORTHWARD INTO MINNESOTA AND WISCONSIN THROUGH THE DAY. POPS WL DECREASE FROM SOUTH TO NORTH THROUGH THE DAY IN RESPONSE TO WEAKENING LIFT. WRAP AROUND WL CONTINUE INTO MONDAY NIGHT AND TUESDAY...PRIMARILY INTO THE NORTHEAST HALF OF THE CWA AND HAVE CONTINUED HIGHEST POPS IN THOSE AREAS. THIS SYSTEM WL FINALLY PULL EAST OF THE AREA IN TIME TO BE REPLACED BY THE NEXT IN A SERIES OF SYSTEMS IN STRONG ONSHORE PAC JET. WAA AND STRONG THETA-E ADVECTION WL TAKE OVER BY WEDNESDAY AFTERNOON AND NIGHT. EXPECT THUNDERSTORMS TO DEVELOP BY LATE WEDNESDAY AND PROGRESS ACRS THE STATE WEDNESDAY NIGHT AS SFC SYSTEM DEEPENS. ANOTHER ROUND OF MODERATE TO HEAVY RAIN MAY ALSO OCCUR BUT THIS SYSTEM IS EXPECTED TO REMAIN MORE PROGRESSIVE. DIFFERENCES ARE APPARENT FROM THURSDAY INTO NEXT WEEKEND WITH THE MODELS...BUT IT DOES APPEAR THAT MOST SOLUTIONS ARE DRY BY SATURDAY AND HAVE KEPT THE FORECAST DRY FROM THAT POINT ON. TEMPS WL BE MORE SEASONAL WITH STRONG WESTERLIES CONTINUING ACRS THE CONUS. && .HYDROLOGY... STAGE SET FOR SIGNIFICANT RAINFALL WITH STRONG LIFT/AMPLE MOISTURE AND NEARLY STATIONARY BOUNDARY ACRS THE CWA. HAVE SEEN MODERATE TO HEAVY RAINS THE PAST TWO NIGHTS PRIME THE GROUND WITH AMOUNTS FROM THREE QUARTERS UP TO NEARLY 3 INCHES IN SOME LOCATIONS. WL BE ISSUING FLASH FLOOD WATCH FOR MUCH OF THE CWA ALONG AND WEST OF INTERSTATE 35 FOR TONIGHT INTO MONDAY WHERE GENERAL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS FROM 4 TO 5 INCHES. GIVEN THE HIGH RIVER FLOW RECENTLY...EXTENDED RIVER FLOODING WILL ALSO LIKELY BE A PROBLEM AND WL MENTION IN THE FFA. && .AVIATION...14/18Z PRIMARY CONCERNS REMAIN APPROACHING LOW PRESSURE SYSTEM AND THE LOW CEILINGS AND REDUCED VISIBILITIES ASSOCIATED WITH THE SYSTEM. THE PRIMARY FOCUS OF THE SYSTEM THROUGH 18Z MONDAY WILL BE OVER FOD AND MCW AS A DRY SLOT WORKS NORTH INTO THE SOUTHEASTERN TERMINALS INCLUDING DSM/OTM AND POSSIBLE ALO. IFR AND AREAS OF LIFR CONDITIONS EXPECTED OVER NORTH CENTRAL AND NORTHWEST IOWA THROUGH MUCH OF THE PERIOD. IN ADDITION SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER THIS AREA THIS EVENING AND PERSIST THROUGH THE PERIOD. ONCE THE CURRENT ACTIVITY PASSES NORTH OF DSM...DSM AND OTM WILL HAVE A PROLONGED BREAK WITH CONDITIONS BECOMING MVFR AND SOME VFR THROUGH 09Z AT WHICH TIME CONDITIONS WILL DETERIORATE. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALONG AND WEST OF INTERSTATE 35 TONIGHT INTO MONDAY. IAZ004>007-015>017-023>026- 033>037-044>048-057>060-070>073-081>083-092>094. && SHORT TERM/AVIATION...DONOVAN LONG TERM...COGIL
Hazardous weather outlook, Oct 14, 5:23 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 523 AM CDT SUN OCT 14 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-151100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 523 AM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NIGHTTIME HOURS. SOME OF THE SHOWERS AND STORMS MAY PRODUCE MODERATE TO LOCALLY HEAVY RAINS. RAINFALL AMOUNTS FROM ONE TO THREE INCHES ARE POSSIBLE BY DAYBREAK MONDAY OVER THE NORTHWEST HALF OF THE STATE WHICH MAY PRODUCE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. ALTHOUGH HEAVY RAIN IS THE MORE PREDOMINATE THREAT...A FEW STORMS MAY ALSO PRODUCE UP TO PENNY SIZED HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO MONDAY BEFORE DIMINISHING BY TUESDAY. THE POTENTIAL FOR MODERATE TO LOCALLY HEAVY RAINS WILL CONTINUE WITH STORM TOTAL RAINFALL AMOUNTS ANYWHERE FROM TWO TO FOUR INCHES POSSIBLE OVER THE NORTHWEST THIRD OF THE STATE BY. IF RAINFALLS OF THIS MAGNITUDE MATERIALIZE...MINOR FLOODING MAY OCCUR ALONG PORTIONS OF THE UPPER DES MOINES RIVER BASIN NEAR ALGONA...HUMBOLDT AND STRATFORD. PONDING WATER AND RISES IN SMALLER STREAMS MAY ALSO OCCUR. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS COULD PRODUCE UP TO DIME SIZED HAIL. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER APPEARS TO BE MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALWAYS APPRECIATED AND ENCOURAGED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:43 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 47 min |
| Oct 14, 2:05 PM CDT | River Flood Warning | DMX | Madison, Warren | 20 hr |
| Oct 14, 6:56 PM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.